MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S/C & MOD CATH TRL 40/22.225; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US S/C & MOD CATH TRL 40/22.225; HIP INSTRUMENTS : ACETABULAR TRIALS
Model Number 2057-40-000
Medical Device Problem Codes Break (1069); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the product in question was used in the surgery via bip.In the surgery, during the bipolar cup sizing trial, numerous green pieces were found inside the body.The surgeon wiped them with gauze and identified them as pieces from the product.He or she took the pieces that could be visually removed, wiped the soft tissue surface with gauze, and performed a pulse wash.For the final trial, 39 mm (a 1 mm undersize) was used.It is assumed that the surface and limbus failed when rubbing against the osteotomized neck.Pulse cleaning was performed before and after implantation, but some pieces still appeared.The surgeon removed the pieces as much as possible and closed the wound.The surgery was completed successfully within 30 minutes surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - it was reported that on (b)(6), 2023, the product in question was used in the surgery via bip.In the surgery, during the bipolar cup sizing trial, numerous green pieces were found inside the body.The surgeon wiped them with gauze and identified them as pieces from the product.He or she took the pieces that could be visually removed, wiped the soft tissue surface with gauze, and performed a pulse wash.For the final trial, 39 mm (a 1 mm undersize) was used.It is assumed that the surface and limbus failed when rubbing against the osteotomized neck.Pulse cleaning was performed before and after implantation, but some pieces still appeared.The surgeon removed the pieces as much as possible and closed the wound.The surgery was completed successfully within 30 minutes surgical delay.After the surgery, the surgeon asked the product may have exceeded the useful life of plastic, and why the product is not metal.No further information is available.>> the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the edges on the bottom of the s/c & mod cath trl 40/22.225 were found chipped, also, several worn and discoloration were observed over the surface of the device.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.No foreign substance was observed, therefore the reported allegation cannot be confirmed.The age of the device (20 years) might have been a contributing factor to the current complaint condition.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed worn on the s/c & mod cath trl 40/22.225 would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
S/C & MOD CATH TRL 40/22.225
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17219329
Report Number1818910-2023-13319
Device Sequence Number17688547
Product Code HWT
UDI-Device Identifier10603295084822
UDI-Public10603295084822
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2057-40-000
Device Catalogue Number205740000
Device Lot NumberAE0103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer06/28/2023
07/26/2023
09/07/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/05/2023
07/27/2023
09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown